Functiones et Approximatio Commentarii Mathematici

On a hybrid mean value of the character sums over short intervals

Zhefeng Xu and Wenpeng Zhang

Full-text: Open access

Abstract

The main purpose of this paper is to study the hybrid mean value of the character sums over short interval and $B(\chi)$, by using the mean value theorems of the Dirichlet L-functions, and give an interesting asymptotic formula.

Article information

Source
Funct. Approx. Comment. Math., Volume 41, Number 2 (2009), 113-128.

Dates
First available in Project Euclid: 18 December 2009

Permanent link to this document
https://projecteuclid.org/euclid.facm/1261157804

Digital Object Identifier
doi:10.7169/facm/1261157804

Mathematical Reviews number (MathSciNet)
MR2590328

Zentralblatt MATH identifier
1252.11062

Subjects
Primary: 11L40: Estimates on character sums

Keywords
Character sums short intervals hybrid mean value asymptotic formula

Citation

Xu, Zhefeng; Zhang, Wenpeng. On a hybrid mean value of the character sums over short intervals. Funct. Approx. Comment. Math. 41 (2009), no. 2, 113--128. doi:10.7169/facm/1261157804. https://projecteuclid.org/euclid.facm/1261157804


Export citation

References

  • G. Pólya, Über die Verteilung der quadratische Reste und Nichtreste, Göttingen Nachrichten, 1918, 21--29.
  • I.M. Vinogradov, On the diswtribution of residues and non-residues of powers, Journal of the Physico-Mathematical society of Perm. 1 (1918), 94--96.
  • A.V. Sokolovskiǐ, On a theorem of Sárkozy, Acta Arithmetica 41 (1982), 27--31.
  • D.A. Burgess, Mean value of character sums II, Mathematika 33 (1987), 1--7.
  • Zhefeng Xu, Wenpeng Zhang, On the $2k$-th power mean of the character sums over short intervals, Acta Arithmetica 121.2 (2006), 149--160.
  • H. Davenport, Multiplicative Number Theory (Second Edition), Springer-Verlag, New York 1980, 83.
  • Tom M. Apostol, Introduction to Analytic Number Theory, Springer-Verlag, New York 1976.
  • Wenpeng Zhang, On a Cochrane sum and its hybrid mean value formula(II), Journal of Mathematical Analysis and Applications 276 (2002), 446--457.
  • L.K. Hua, Introduction to Number Theory, Science Press, Beijing 1979.